MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SAFETYGLIDE¿ TUBERCULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SAFETYGLIDE¿ TUBERCULIN SYRINGE; PISTON SYRINGE
Catalog Number 305945
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.2.Date of birth: unknown.The patient¿s age was used to determine a placeholder date for this field.E.4.Fda notified?: the initial reporter also notified the fda via medwatch # (b)(4).H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the needle fell off the bd safetyglide¿ tuberculin syringe when attempting to engage the needle cap during use.The following information was provided by the initial reporter: "describe the event or problem: after injection, the registered nurse went to engage the needle cap cover with her index finger and as she pushed the cover device fell off (complete disconnection from syringe).No harm to staff or patient.".
 
Event or Problem Description
Mat# 305945.Lot# 2221003a1.It was reported by the customer that after injection, the registered nurse went to engage the needle cap cover with her index finger and as she pushed the cover device fell off (complete disconnection from syringe).No harm to staff or patient.(b)(4).Lot# 2221003a1 (not able to find in sap) event title: no event title provided describe the event or problem: after injection, the registered nurse went to engage the needle cap cover with her index finger and as she pushed the cover device fell off (complete disconnection from syringe).No harm to staff or patient.What problem did the user have (check all that apply) :device malfunction - that is, the device did not do what it was supposed to do; additional info received on 31mar2023 were you able to correct the issue using another needle? based on information known at this time, the medication had already been administered and the protective cap fell off when the nurse attempted to engage the device.No other device was needed.
 
Additional Manufacturer Narrative
Investigation summary: samples were received and an investigation was performed.This is the 1st complaint for the reported lot number.A review of the manufacturing records was performed and no non-conformances were raised in association with this type of event for this lot.Embecta was not able to duplicate or confirm the indicated issue and based on trend analysis no further action is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Based on the above, no additional investigation and corrective/preventative action (capa) or situational analysis (sa) is required.

Brand Name
BD SAFETYGLIDE¿ TUBERCULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16740582
Report Number1920898-2023-00224
Device Sequence Number15130931
Product Code MEG
UDI-Device Identifier00382903059454
UDI-Public00382903059454
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305945
Device Lot Number2221003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer03/13/2024
Initial Report FDA Received Date04/13/2023
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexUnknown